Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 17, 2012, 2:50 AM MDT for 4 counties in Wyoming. It took effect at Mar 17, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2012, 2:50 AM MDT (08:50 UTC)
- In effect from
- Mar 17, 2012, 12:00 PM MDT
- Expired
- Mar 17, 2012, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 63 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2859 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS85 KRIW 170850 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 250 AM MDT SAT MAR 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A COMBINATION OF RECORD HIGH TEMPERATURES...DECREASING MINIMUM RHS AND GUSTY WINDS DEVELOPING AHEAD OF A LARGE STORM SYSTEM WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS BY THIS AFTERNOON. RED FLAG CONDITIONS WILL BE BORDERLINE THIS AFTERNOON...WINDS WILL REMAIN IN THE 20 TO 35 MPH RANGE...HOWEVER MINIMUM RHS ARE NOT EXPECTED TO DROP TO OR BELOW 15 PERCENT. WYZ280-281-171700- /O.UPG.KRIW.FW.A.0001.120317T1800Z-120318T0100Z/ /O.NEW.KRIW.FW.W.0001.120317T1800Z-120318T0100Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 250 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281. * WINDS...SOUTH 20 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS OF NATRONA AND JOHNSON COUNTIES ARE URGED TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
953 WWUS85 KRIW 171658 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1058 AM MDT SAT MAR 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A COMBINATION OF NEAR RECORD HIGH TEMPERATURES...DECREASING RELATIVE HUMIDITY AND GUSTY WINDS DEVELOPING AHEAD OF A LARGE STORM SYSTEM WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS BY THIS AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON WITH STRONG WINDS...AND LOW MINIMUM RELATIVE HUMIDITY. WYZ280-281-180100- /O.CON.KRIW.FW.W.0001.120317T1800Z-120318T0100Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 1058 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 281... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281. * WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS OF NATRONA AND JOHNSON COUNTIES ARE URGED TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
412 WWUS85 KRIW 171921 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 121 PM MDT SAT MAR 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A COMBINATION OF NEAR RECORD HIGH TEMPERATURES...DECREASING RELATIVE HUMIDITY AND GUSTY WINDS DEVELOPING AHEAD OF A LARGE STORM SYSTEM WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS BY THIS AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON WITH STRONG WINDS...AND LOW MINIMUM RELATIVE HUMIDITY. WYZ289-180100- /O.EXA.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 121 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 289. * WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS OF NATRONA AND SOUTHERN FREMONT COUNTIES ARE URGED TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-180100- /O.EXA.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 121 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS OF SWEETWATER COUNTY ARE URGED TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-281-180100- /O.CON.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 121 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 281... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281. * WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS OF NATRONA AND JOHNSON COUNTIES ARE URGED TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
554 WWUS85 KRIW 180114 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 714 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING HAS EXPIRED OVER SOUTHERN AND EASTERN WYOMING... .THE RELATIVE HUMIDITY HAS INCREASED AND THE WINDS HAVE DECREASED OVER SOUTHERN AND EASTERN WYOMING. THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. WYZ279>281-289-180215- /O.EXP.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 714 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING HAS EXPIRED FOR SOUTHERN AND EASTERN WYOMING INCLUDING FIRE WEATHER ZONES 279...280...281 AND 289... THE RELATIVE HUMIDITY WILL CONTINUE TO INCREASE FOR THE REST OF THE EVENING ALONG WITH CONTINUED DECREASING WINDS. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 16, 11:58 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 16, 11:58 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1158 PM MDT FRI MAR 16 2012 .SHORT TERM...TONIGHT THROUGH MONDAY A FEW SHOWERS HAVE MOVED INTO WESTERN WYOMING THIS AFTERNOON...WITH LIGHT RAIN BEGINNING TO FALL AROUND JACKSON AT 230 PM. MEANWHILE...EAST OF THE DIVIDE WELL ABOVE NORMAL TEMPERATURES...WITH DRY CONDITIONS CONTINUE. RECORD HIGH TEMPERATURES WILL BE IN JEOPARDY BOTH THIS AFTERNOON AND SATURDAY BEFORE A CHANGE IN THE PATTERN IMPACTS THE COWBOY STATE. A DEEP PACIFIC TROUGH IS CURRENTLY DIGGING SOUTH IN THE EASTERN PACIFIC UNDER THE INFLUENCE OF A 170KT JET...THIS CONTINUES TO AMPLIFY THE RIDGE ACROSS THE CENTRAL CONUS. MODELS ARE IN GOOD AGREEMENT THAT AS THIS TROUGH SLOWLY PROGRESSES EAST SATURDAY...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE...BRINGING BREEZY TO WINDY CONDITIONS...ESPECIALLY EAST OF THE DIVIDE. THESE WINDS WILL COMBINE WITH NEAR RECORD TEMPERATURES...MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND 20S...AND SUFFICIENT DRY FUELS TO WARRANT THE ISSUANCE OF A FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EARLY EVENING. WEAK SHORTWAVES WILL CONTINUE TO EJECT EAST FROM THE PRIMARY TROUGH THROUGH SATURDAY AND COMBINE WITH THE MOIST PACIFIC AIR MASS...TO BRING A CONTINUED CHANCE OF PRECIPITATION ACROSS THE WESTERN MOUNTAINS THROUGH SATURDAY...WITH DAYTIME SNOW LEVELS REMAINING ELEVATED AROUND 8000 FEET...AND DROPPING TO 6500-7500 FEET DURING THE OVERNIGHT HOURS. AS THE FLOW BACKS AND BECOMES MORE SOUTHERLY...IT WILL BECOME LESS FAVORABLE FOR SIGNIFICANT SNOW ACCUMULATION ACROSS THE WESTERN MOUNTAINS...THUS HAVE SLIGHTLY REDUCED QPF VALUES. HOWEVER...MID LEVEL COLD AIR ADVECTION WILL ALLOW FOR SLIGHTLY NEGATIVE LIFTED INDICES AND SMALL CAPE VALUES SATURDAY AFTERNOON...OPENING THE DOOR FOR ISOLATED THUNDERSTORMS ACROSS WESTERN WYOMING. LATEST MODEL GUIDANCE REDUCES THUNDERSTORM PROBABILITIES FOR SATURDAY NIGHT...THUS HAVE REMOVED MENTION IN THE OVERNIGHT HOURS. THE MAIN TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO WESTERN WYOMING EARLY SUNDAY MORNING...DROPPING SNOW LEVELS BELOW THE VALLEY FLOORS...AND INCREASING THE CHANCE OF SNOW ACROSS THE SOUTHWEST. THIS FRONT WILL SLIDE EAST OF THE DIVIDE SUNDAY INTO SUNDAY EVENING...SPREADING SHOWERS AND MUCH COOLER TEMPERATURES EAST OF THE DIVIDE. OVERNIGHT LOWS EAST OF THE DIVIDE WILL LIKELY DROP INTO THE MID 20S EAST OF THE DIVIDE AND INTO THE SINGLE DIGITS AND TEENS IN THE WEST. THE MAIN TROUGH THEN SPLITS IN IN TWO...WITH THE LEADING MID LEVEL CIRCULATION FORECAST TO MOVE NORTHEAST ACROSS THE NORTHWEST PORTION OF THE STATE EARLY MONDAY...WITH THE SECOND FOLLOWING CLOSE BEHIND. THESE CIRCULATIONS WILL INCREASE THE CHANCE OF PRECIP ACROSS THE NORTHERN PORTION OF THE STATE MONDAY INTO MONDAY NIGHT. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY A BROAD COMPLEX LONG WAVE TROUGH WILL CONTINUE TO RAKE ACROSS THE INTERMOUNTAIN WEST INTO THE PLAINS EARLY IN THE PERIOD. A WIDESPREAD CHANCE OF PRECIPITATION EXISTS ACROSS THE AREA MONDAY NIGHT AS THE COLD POOL ALOFT SETTLES IN AND MAINTAINS AN UNSTABLE AIR MASS...IN ADDITION TO A SECONDARY REINFORCING SHORT WAVE TROUGH ON THE BACK SIDE OF THE MAIN TROUGH...THE BACK SIDE OF THE MAIN TROUGH SHIFTS FLOW MORE TO THE WNW AND THEREFORE THE PRECIPITATION FOCUS BACK TO THE WESTERN MOUNTAINS BY TUESDAY. A COLDER AIR MASS MOVES IN WITH THE TROUGH...BELOW AVERAGE TEMPERATURES ARE EXPECTED TUESDAY WITH SOME RECOVERY BY WEDNESDAY AS WARMER AIR MOVES IN WITH THE RIDGING BEHIND THE TROUGH. AS THE SOUTHERN CUT OFF LOW MEANDERS ACROSS THE SOUTH CENTRAL STATES WEDNESDAY AND THURSDAY...GLOBAL MODELS ARE IN DECENT AGREEMENT WITH HAVING A TROUGH PUSH EAST ACROSS THE EASTERN PACIFIC TO JUST OFF THE WEST COAST BY WEDNESDAY NIGHT. THIS TROUGH IS PROJECTED TO MOVE VERY LITTLE ON THURSDAY AND FRIDAY AS RIDGING SURGES NORTH FROM MEXICO AND WELL INTO THE NORTHERN TIER STATES BY FRIDAY EVENING ...THEREBY BLOCKING THE TROUGHS PROGRESSION AND BRINGING ABOVE NORMAL TEMPERATURES BACK TO THE AREA FOR THURSDAY AND FRIDAY. && .AVIATION.../06Z ISSUANCE/ WEST OF THE DIVIDE...A MOIST SW FLOW WILL CONTINUE INTO THE TETON RANGE AND VCNTY KJAC OVERNIGHT ALONG WITH SCT MVFR -SHSN/-SHRA...SNOW LEVELS REMAINING NEAR 8KFT. A DECREASE IN ACTIVITY IS EXPECTED 12Z-18Z SAT. AN INCREASINGLY MOIST AND UNSTABLE SOUTHERLY FLOW WILL DEVELOP SATURDAY AFTERNOON SPREADING SCT -SHRA AND ISOLD -TSRA NORTH...VCNTY AND WEST OF A KEVW-KBPI-KJAC LINE WITH ACTIVITY REMAINING MORE ISOLD EAST OF THIS LINE. A COLD FRONT WILL PUSH INTO THE AREA AFTER 09Z SUNDAY RESULTING IN SNOW LEVELS LOWERING TO VALLEY FLOORS AND MORE WIDESPREAD MVFR...AREAS OF IFR CONDITIONS SPREADING EAST THROUGH SUNDAY MORNING. EAST OF THE DIVIDE...A STRENGTHENING SOUTHERLY FLOW WILL BRING GUSTY SOUTHERLY SFC WIND 20-30KT WITH GUSTS TO 40KT ACROSS MOST AREAS 18Z SAT-02Z SUN. THE SFC WINDS WILL SUBSIDE AFTER 02Z SUN...DECOUPLING FROM THE STRONGER WINDS ALOFT...RESULTING IN AREAS OF LLWS. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH MAINLY SCT-BKN MID AND HIGH CLOUDS. && .FIRE WEATHER... VERY DRY...BREEZY AND WARM CONDITIONS WILL CONTINUE EAST OF THE DIVIDE THIS EVENING. SATURDAY AFTERNOON WILL BE WORSE...WITH MINIMUM RHS EXPECTED TO DROP WELL INTO THE TEENS IN JOHNSON AND NATRONA COUNTIES...WITH MID TO UPPER TEENS EXPECTED IN FREMONT AND EASTERN SWEETWATER COUNTIES. THE WINDS WILL ALSO BE ELEVATED...WITH THE STRONGEST WINDS AND LOWEST RHS EXPECTED IN NATRONA COUNTY AND SOUTHERN JOHNSON COUNTY. THIS COMBINATION HAS LED TO THE ISSUANCE OF A FIRE WEATHER WATCH IN THESE AREAS FOR SATURDAY AFTERNOON. A COLD FRONT WILL SWEEP THROUGH FROM WEST TO EAST ON SUNDAY...WHICH SHOULD ALLOW RELATIVE HUMIDITIES TO MODERATE. LIGHT AND OCCASIONALLY MODERATE RAIN AND SNOW WILL CONTINUE IN THE FAR WEST TONIGHT. RAIN AND SNOW AND EVEN SOME ISOLATED THUNDERSTORMS WILL OCCUR SATURDAY AS THE FLOW BACKS FROM WEST SOUTHWEST TO SOUTHERLY AHEAD OF AN APPROACHING STRONG PACIFIC COLD FRONT. ON SUNDAY PRECIPITATION WILL SPILL OVER TO AREAS EAST OF THE DIVIDE WITH THE MOST PRECIPITATION REMAINING IN THE WEST. HIGH TEMPERATURES WILL BE A FEW DEGREES COOLER IN THE WEST SUNDAY AND UP TO 10 TO 15 DEGREES COOLER EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING BELOW 500 FEET FOR THE WYZ280-281. && SHORT TERM...WOLCOTT LONG TERM...C.BAKER/ALLEN AVIATION...AEM FIRE WEATHER...ALLEN
Hazardous weather outlook, Mar 16, 4:00 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI MAR 16 2012 WYZ001>020-022>030-171200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Mar 16, 9:15 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 915 PM MDT FRI MAR 16 2012 WYZ003>006-171500- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 915 PM MDT FRI MAR 16 2012 ...VERY WINDY WITH ELEVATED FIRE DANGER ON SATURDAY... DRY...WINDY...AND UNSEASONABLY WARM CONDITIONS WILL REDEVELOP LATE SATURDAY MORNING THROUGH SUNSET. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE BIG HORN BASIN SATURDAY AFTERNOON. THE COMBINATION OF LOW HUMIDITY AND GUSTY SOUTH WINDS...WILL ELEVATE FIRE WEATHER BEHAVIOR ACROSS THE LOWER ELEVATIONS EAST OF THE DIVIDE ON SATURDAY. RESIDENTS ARE ENCOURAGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES ON SATURDAY. OPERATORS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY ALERT FOR AREAS OF STRONG CROSSWIND ALONG EAST WEST ROUTES. WYZ017-018-171500- LANDER FOOTHILLS-WIND RIVER BASIN- 915 PM MDT FRI MAR 16 2012 ...VERY WINDY WITH ELEVATED FIRE DANGER ON SATURDAY... DRY...WINDY...AND UNSEASONABLY WARM CONDITIONS WILL REDEVELOP LATE SATURDAY MORNING THROUGH SUNSET. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE WIND RIVER BASIN SATURDAY AFTERNOON. THE COMBINATION OF LOW HUMIDITY AND GUSTY SOUTH WINDS...WILL ELEVATE FIRE WEATHER BEHAVIOR ACROSS WIND RIVER BASIN. RESIDENTS ARE ENCOURAGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES ON SATURDAY. OPERATORS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY ALERT FOR AREAS OF STRONG CROSSWIND ALONG EAST WEST ROUTES. WYZ019-030-171500- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- 915 PM MDT FRI MAR 16 2012 ...VERY WINDY WITH ELEVATED FIRE DANGER ON SATURDAY... DRY...WINDY...AND UNSEASONABLY WARM CONDITIONS WILL REDEVELOP LATE SATURDAY MORNING THROUGH SUNSET. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS EASTERN SWEETWATER COUNTY LATE SATURDAY MORNING THROUGH THE AFTERNOON. MOTORISTS ALONG INTERSTATE 80...ESPECIALLY OPERATORS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR AREAS OF STRONG CROSSWIND. THE COMBINATION OF LOW HUMIDITY AND GUSTY SOUTH WINDS...WILL ELEVATE FIRE WEATHER BEHAVIOR ACROSS THE AREA AS WELL. AEM
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.